Hail, Butler
- When
- May 2, 7:20 PM CST to 7:22 PM CST
- Where
- Butler County, Oaky Streak
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -86.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 2, 1:30 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT FRI MAY 2 2003 SHORT RANGE...WEAK DISTURBANCE IN THE WEST TO NORTHWEST FLOW ALOFT MAY PRESENT SOME PROBLEMS THIS EVENING WITH RESPECT TO SHOWERS AND THUNDERSTORMS. MODEL OUTPUT STATISTICS (MOS) HAVE COME UP WITH REGARD TO PRECIPITATION PROBABILITIES TONIGHT AS DISTURBANCE INTERACTS WITH WEAK SEABREEZE CIRCULATIONS. LATEST VISIBLE SATELLITE PICTURES SHOW POPCORN CUMULUS DEVELOPMENT OVER FORECAST AREA...WITH CLUSTERS OF SHOWERS POPPING UP OVER THE NORTHERN ZONES. EXPECT THESE TO CONTINUE TO INCREASE TO THUNDERSTORMS WITH IMPRESSIVE CONVECTIVE POTENTIAL ENERGY VALUES (3500-4500 J/KG) OVER THE REGION. ANY STORMS THAT GET GOING AND REALIZE THE CAPE WILL LIKELY ACHIEVE STRONG LEVELS...POSSIBLY BECOMING BRIEFLY SEVERE. ACTIVITY LINGERS INTO THE EVENING BEFORE DISSIPATING. SOMETHING TO WATCH. STRONG WINDS LOOK TO BE THE MAIN THREAT IN STORMS. THE WAY THE SATELLITE LOOKS NOW...AM INCLINED TO TAKE A BLEND OF MOS SOLUTIONS WITH REGARD TO PRECIPITATION COVERAGE THIS EVENING. SURFACE FRONT WAS DRAPED WELL OFF TO THE WEST...FROM THE OHIO RIVER VALLEY BACK INTO EAST TEXAS. THIS FRONT SETTLES INTO THE AREA SATURDAY AND WASHES AWAY...WHILE UPPER LEVEL HEIGHTS BUILD EASTWARD ACROSS THE NORTHERN GULF THIS WEEKEND. UPPER RIDGING WILL ACT TO KEEP COVERAGES OF SHOWERS AND THUNDERSTORMS DOWN THIS WEEKEND...WHILE PROVIDING FOR SOME FAIRLY WARM DAYS. NIGHTS MILD WITH PATCHY FOG EACH NIGHT. WILL FOLLOW A GENERAL PERSISTENCE APPROACH WITH THIS. EXTENDED RANGE...MEDIUM RANGE MODELS HAVE BACKED OFF ON PRECIPITATION COVERAGES NEXT WEEK. FORECAST AREA WILL BE DOMINATED BY HIGH PRESSURE RIDGE EXTENDING FROM THE WESTERN ATLANTIC INTO THE GULF. THIS FEATURE WILL TEND TO PROTECT THE AREA FROM ANY SIGNIFICANT SURFACE FOCUS FOR THUNDERSTORMS WITH REGARD TO SYNOPTIC SCALE FRONTS. WILL STILL CARRY A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS DUE TO DIURNAL HEATING EACH DAY. WARM DAYS AND MILD NIGHTS CONTINUE. /10 MARINE...SURFACE FRONT SHOULD STALL NEAR THE COAST LATE TONIGHT OR SATURDAY MORNING. WINDS WILL LIKELY BECOME LIGHT AND VARIABLE LATE TONIGHT INTO SATURDAY OVER THE BAYS AND NEAR SHORE WATERS. ONSHORE WINDS BEGIN TO INCREASE ON SUNDAY AS FRONT DISSIPATES AND CENTRAL PLAINS LOW PRESSURE BEGINS TO DEEPEN. FIRE...SURFACE HUMIDITIES REMAIN ABOVE 35 PERCENT NEXT FEW DAYS. /11 .PRELIMINARY TEMPS / POPS... MOBILE 66 88 67 88 / 40 10 00 00 PENSACOLA 69 87 68 86 / 40 10 00 00 DESTIN 70 81 70 82 / 40 10 00 00 EVERGREEN 62 87 61 89 / 30 10 00 00 WAYNESBORO 64 87 64 89 / 20 10 00 00 CAMDEN 62 87 61 89 / 20 10 00 00 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A WEAK FRONT WILL CROSS THE AREA TODAY...BRINGING SCATTERED THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL POSSIBLE...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
401 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
340 PM CHATOM AL 1.75 INCH HAIL
05/02/03 WASHINGTON
353 PM WAGARVILLE AL 1.75 INCH HAIL
05/02/03 WASHINGTONThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356459.